Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 247, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 7, 2006, 1:49 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2006, 1:49 PM MDT (19:49 UTC)
- Expired
- Sep 7, 2006, 2:30 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 2:00 PM MDT | HAIL 0.88 | 7 S Gordon, NE | HAIL STARTING TO COVER THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2690 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 071949 SVRLBF NEC031-161-072030- /O.NEW.KLBF.SV.W.0247.060907T1949Z-060907T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 PM MDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... WEST CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 230 PM MDT * AT 147 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... OR ABOUT NEAR GORDON...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 210 PM MDT... ROCK HILL BY 220 PM MDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4286 10216 4274 10233 4241 10196 4261 10177 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 072005 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 304 PM CDT THU SEP 7 2006 NEC031-161-072030- /O.CON.KLBF.SV.W.0247.000000T0000Z-060907T2030Z/ SHERIDAN NE-CHERRY NE- 204 PM MDT THU SEP 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT FOR WEST CENTRAL CHERRY AND EAST CENTRAL SHERIDAN COUNTIES... AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ROCK HILL...OR ABOUT 15 MILES SOUTHEAST OF GORDON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF MORGAN LAKE BY 230 PM MDT... HAIL UP TO NICKLE SIZE IN DIAMETER HAS BEEN REPORTED 7 MILES SOUTH OF GORDON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4286 10216 4274 10233 4241 10196 4261 10177 $$ JWS
000 WWUS53 KLBF 072033 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 329 PM CDT THU SEP 7 2006 NEC031-161-072039- /O.EXP.KLBF.SV.W.0247.000000T0000Z-060907T2030Z/ SHERIDAN NE-CHERRY NE- 229 PM MDT THU SEP 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHERRY AND EAST CENTRAL SHERIDAN COUNTIES EXPIRES AT 230 PM MDT... AT 230 PM MDT...NORTH PATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING FOR EAST CENTRAL SHERIDAN AND WEST CENTRAL CHERRY COUNTY HAD WEAKENED BELOW SEVERE LIMITS. HOWEVER...A SEVERE THUNDERSTORM CONTINUED TO BE LOCATED IN SOUTHWEST CHERRY COUNTY...ALONG HIGHWAY 61 ABOUT 40 MILES SOUTH OF MERRIMAN...MOVING SOUTH AT 10 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE THROUGH THE LATE AFTERNOON. LAT...LON 4286 10216 4274 10233 4241 10196 4261 10177 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:09 AM MDT, 10 hours 40 minutes earlier.
Area forecast discussion, Sep 7, 3:09 AM MDT, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 409 AM CDT THU SEP 7 2006 .DISCUSSION... A STRONG COLD FRONT WILL DESCEND UPON THE NORTHERN PLAINS TODAY THEN MAKE WAY INTO THE CENTRAL OVERNIGHT INTO FRIDAY. ECMWF... NOGAPS...AND THE GFS CONTINUE SIMILAR PROJECTIONS WITH BAROTROPIC LOW NORTHEAST OF THE HUDSON BAY...RIDGING ACROSS BRITISH COLUMBIA AND SYSTEM MOVING ONSHORE ACROSS THE PACIFIC NORTHEAST IN THE NEAR TERM. THE UPPER RIDGE REMAINS ANCHORED TODAY THEN IS SEVERLY UNDERCUT AS SHORTWAVE TROUGH MOVES SOUTH THROUGH THE GREAT LAKES AND STRONG SYSTEM DIGS SOUTH ALONG THE WEST COAST TONIGHT THAT WILL FURTHER WEAKEN UPPER RIDGE AS ENERGY MOVES SOUTHEAST IN SPLIT FLOW THAT DEVELOPS ACROSS THE WEST. ATTM SATELLITE IMAGERY SHOWS CLOUD COVERAGE TO THE WEST WITH WEAK WIND FLOW ALOFT TO LIMIT EASTWARD EXTENT TODAY WITH OVERALL PLENTY OF SUNSHINE AND TEMPERATURES BACK INTO THE LOW 80S. THIS AFTERNOON ISOLATED THUNDERSTORMS ARE POSSIBLE AS SURFACE HEATING WILL HELP INCREASE INSTABILITY INTO THE AFTERNOON. STEEPENING H7-5 LAYER LAPSES RATES NEAR 8 DEG/KM ARE SHOWN AS CAP ERODES AND CAPE VALUES RISE BETWEEN 800 TO 1100 J/KG AT PEAK HEATING. MOISTURE IS DRAWN NORTH ON THE HIGH PLAINS BUT DEPTH OF MOISTURE LIKELY TO BE A LIMITING FACTOR FOR POTENTIAL CONVECTION. STORMS THAT MAY FORM SHOULD BE HIGH BASED BEARING A WIND THREAT INTO THE EVENING WITH LOW POPS RETAINED AS SURFACE TROUGH EXTENDS SOUTHWEST. BY MIDNIGHT CAP STRENGTHENS WITH ANY CONVECTION TO DECAY OR DISSIPATE WHILE MOVING SOUTH ACROSS FORECAST AREA. FRIDAY FRONTAL BOUNDARY WILL SLIP SOUTH TO ACROSS NEBRASKA AND BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS AS GOOD FRONTOGENTICAL FORCING OCCURS ACROSS THE NORTH AND UPPER CLOSED OFF LOW MOVES EAST ACROSS COLORADO. COMBINED LIFT AND MOISTURE CONTINUES TO DEEPEN AS BOUNDARY MOVES SLOWLY SOUTH FRIDAY INTO SATURDAY WITH GFS GENERATING QPF WELL INTO TUESDAY IN LATEST RUN. RAISED POPS ACROSS THE SOUTHWEST SATURDAY INTO SUNDAY WITH COOLER TEMPERATURES TO OCCUR AS CLOUDS AND PRECIPITATION MAY LINGER IN CONVERGENT UPSLOPE PATTERN THROUGH NEXT TUESDAY. FOR THE EXTENDED PERIOD LIMITED CHANGES TO DAYS 4 AND 5 AS PATTERN REMAINS UNSETTLED IN THE LONG TERM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, Sep 7, 10:49 AM MDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1149 AM CDT THU SEP 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1149 AM CDT THU SEP 7 2006 /1049 AM MDT THU SEP 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. UNSTABLE CONDITIONS AND A WEAK SURFACE TROUGH WILL COMBINE TO PRODUCE ISOLATED THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY EVENING IN WESTERN AND NORTH CENTRAL NEBRASKA. HOWEVER...DUE TO UNFAVORABLE WIND PROFILES AND ONLY MARGINAL INSTABILITY...SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SURFACE FRONT COMBINED WITH AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING THROUGH WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY AND SATURDAY NIGHT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS BEGINNING LATE FRIDAY AFTERNOON AND CONTINUING THROUGH SATURDAY NIGHT. AS THE FRONT STALLS ON THE CENTRAL PLAINS... THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:09 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Sep 7, 2:59 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
| Sep 7, 3:50 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.